Neutropenia and thrombocytopenia induced by PPIs: a case rep
An 85-year-old man was admitted to the hospital because of dysphagia, and was diagnosed with benign stricture of the esophagus.

He was hospitalized repeatedly for balloon dilations. Pantoprazole sodium (80 mg, twice daily, intravenously) was administered each time when he was in hospital, while esomeprazole (20 mg/day, orally) was administered intermittently when he was at home.

Reductions in both white blood cells and platelets were noticed about 4 months after proton pump inhibitors were introduced. Bone marrow suppression induced by proton pump inhibitors was diagnosed as proven by bone marrow biopsy. White blood cell, neutrophil, and platelet counts went back to the normal range after proton pump inhibitors were stopped.

Key Points:-
- The present case shows a rare bi-cytopenia associated with proton pump inhibitors and suggests the importance of awareness of hematological adverse events during proton pump inhibitor therapy.

- Neutrophil and platelet counts may go back to the normal range after proton pump inhibitors are stopped.

- Clinicians should be aware of this adverse effect even though it is very rare

Read in detail here: https://link.springer.com/article/10.1007/s40800-018-0093-0
N●●a V●●●●●●●i and 1 others like this4 shares
Like
Comment
Share